# SDR QMLA20190419719

- Difficulty date: April 17, 2019
- Submitted: April 19, 2019
- Operation: Air carrier
- Aircraft: N145LF
- Make and model: Bolkms BK117C2
- Aircraft serial: 9072
- Aircraft time: 4,313 hours, 16,756 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 4,313 hours, 9,518 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23081072
- Part serial: P2194
- Condition: Arced
- Location: Nr 2
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, B, H
- Precautionary procedure: E

## Discrepancy

DURING ATTEMPTED ENGINE START,  PILOT OBSERVED THE NR 2 ENGINE N1 FAILURE TO INCREASE, AND SUBSEQUEENT FAILURE OF ENGINE TO START. AFTER ABORTING ENGINE START PILOT INSPECTED ENGINE AREA AND FOUND SEVERE ARCING ON POST 'C' OF STARTER GENERATOR. ARCING CAUSED TERMINAL LUG TO MELT AND BREAK. STARTER HAD BEEN REMOVED FROM #1 ENGINE DUE TO ENGINE FAILURE TO START ON A PREVIOUS EVENT AND SENT OUT FOR INSPECTION AND REPAIR. RECEIVED STARTER BACK FROM VENDOR AND INSTALLED IN #2 POSITION DUE TO 1000HR TBO OF STARTER ALREADY INSTALLED. MAINTENANCE INSPECTED STARTER AND FOUND ALL HARDWARE TO BE CONNECTED PROPERLY. DAMAGED STARTER WAS REMOVED AND REPLACED WITH FRESHLY OVERHAULED UNIT. OPS CHECK AND GROUND RUN PERFORMED WITH NO DEFECTS NOTED.
